MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiopulmonary Arrest (1765); Death (1802)
Date of Event 02/25/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
(b)(6) clinical study.It was reported that the subject had cardio-respiratory arrest and died.In (b)(6) 2018, the subject presented with unstable angina and was further referred for elective cardiac catheterization.The index procedure was performed on the same day.The target lesion was in the proximal left anterior circumflex (lcx) artery with 95% stenosis, 7mm long with a reference vessel diameter of 3.5mm.The lesion was treated with pre-dilatation and placement of a 3.50x12mm study stent.Following post-dilatation, residual stenosis was 0%.The patient was discharged the same day on dual anti-platelet therapy.In (b)(6) 2019, 385 days post index procedure, the subject presented to the emergency department intubated after suffering a cardiac arrest.The arrest was likely primary respiratory with secondary cardiac.The subject was placed with central line for vascular access.The subject was initially found in asystole and achieved return of spontaneous circulation after epinephrine administration and 4 rounds of compressions.Multiple electrocardiography (ecg) testing was performed along with computed tomography angiography (cta), echocardiogram and chest x rays.The subject was also noted to have bleeding from nasogastric tube and was diagnosed with gastro-intestinal bleeding and was transfused with 2 units of red blood cells.During hospitalization, the subject was noted with septic shock, leukocytosis, pulmonary embolism and transaminitis.On the same day, aspirin and plavix was kept on hold.After three days, the patient was hemodynamically unstable in the intensive care unit.On the same day, the subject was extubated and expired.
 
Additional Manufacturer Narrative
Device is a combination product.Updated describe event or problem and other relevant history.
 
Event or Problem Description
Evolve short dapt clinical study.It was reported that the patient had cardio-respiratory arrest and died.In (b)(6) 2018, the patient presented with unstable angina and was further referred for elective cardiac catheterization.The index procedure was performed on the same day.The target lesion was in the proximal left anterior circumflex (lcx) artery with 95% stenosis, 7mm long with a reference vessel diameter of 3.5mm.The lesion was treated with pre-dilatation and placement of a 3.50x12mm study stent.Following post-dilatation, residual stenosis was 0%.The patient was discharged the same day on dual anti-platelet therapy.In (b)(6) 2019, 385 days post index procedure, the patient presented to the emergency department intubated after suffering a cardiac arrest.The arrest was likely primary respiratory with secondary cardiac.The patient was placed with central line for vascular access.The patient was initially found in asystole and achieved return of spontaneous circulation after epinephrine administration and 4 rounds of compressions.Multiple electrocardiography (ecg) testing was performed along with computed tomography angiography (cta), echocardiogram and chest x rays.The patient was also noted to have bleeding from nasogastric tube and was diagnosed with gastro-intestinal bleeding and was transfused with 2 units of red blood cells.During hospitalization, the patient was noted with septic shock, leukocytosis, pulmonary embolism and transaminitis.On the same day, aspirin and plavix was kept on hold.After three days, the patient was hemodynamically unstable in the intensive care unit.On the same day, the patient was extubated and expired.It was further that on (b)(6) 2018, the patient was discharged on aspirin and clopidogrel therapy.In (b)(6) 2019, the patient went into pulseless electrical activity and then sinus tachycardia.The cause of death was cardio respiratory arrest.The patient was diagnosed by neurologist with anoxic ischemic encephalopathy without brainstem reflexes.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8649943
Report Number2134265-2019-05526
Device Sequence Number19354614
Product Code NIQ
UDI-Device Identifier08714729840060
UDI-Public08714729840060
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2018
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0020860561
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR